The Problem of Optimum Income Taxation: A Remark on Its Monotonicity Constraint
Xavier Ruiz del Portal
Journal of Public Economic Theory, 2007, vol. 9, issue 2, 265-283
Abstract:
We apply a generalized version of Brito and Oakland's (1977) approach to deal with monotonicity constraints in the nonlinear taxation problem of Mirrlees (1971). This allows removing some analytical weaknesses in the derivation of the necessary conditions that characterize the optimal income tax, impossible to handle with the type of variation used for the proof in Mirrlees (1969). The qualitative properties of the tax are thus restored provided the candidate consumption functions are restricted to be twice differentiable, except on countably many points, with no corners near the intervals where they show a strictly concave shape.
Date: 2007
References: View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2007.00307.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:9:y:2007:i:2:p:265-283
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().